Alert archive / Arizona / Red Flag Warnings in 2016

Red Flag Warning 9, NWS Flagstaff, AZ

July 11, 2016Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jul 11, 2016, 3:45 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jul 11, 2016, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2016, 3:45 AM MST (10:45 UTC)
In effect from
Jul 11, 2016, 11:00 AM MST
Expired
Jul 11, 2016, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3763 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

473 
WWUS85 KFGZ 111045
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 AM MST MON JUL 11 2016

AZZ111>114-140-111845-
/O.UPG.KFGZ.FW.A.0003.160711T1800Z-160712T0300Z/
/O.NEW.KFGZ.FW.W.0009.160711T1800Z-160712T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
345 AM MST MON JUL 11 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF NORTHEAST ARIZONA...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO
  THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. 

* 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 
  40 MPH. 

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
734 
WWUS85 KFGZ 111741
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1041 AM MST MON JUL 11 2016

AZZ111>114-140-120300-
/O.CON.KFGZ.FW.W.0009.160711T1800Z-160712T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1041 AM MST MON JUL 11 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTHEAST ARIZONA...

* AFFECTED AREA...LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO 
  THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. 

* 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 
  40 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
884 
WWUS85 KFGZ 111849
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1149 AM MST MON JUL 11 2016

AZZ117-120300-
/O.EXA.KFGZ.FW.W.0009.000000T0000Z-160712T0300Z/
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
1149 AM MST MON JUL 11 2016

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WHITE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* AFFECTED AREA...LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO 
  THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. 

* 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 
  40 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ111>114-140-120300-
/O.CON.KFGZ.FW.W.0009.000000T0000Z-160712T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1149 AM MST MON JUL 11 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR PORTIONS OF NORTHEAST ARIZONA FOR PORTIONS OF
NORTHEAST ARIZONA...

* AFFECTED AREA...LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO 
  THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. 

* 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 
  40 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
621 
WWUS85 KFGZ 120247
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
747 PM MST MON JUL 11 2016


AZZ111>114-117-140-120400-
/O.EXP.KFGZ.FW.W.0009.000000T0000Z-160712T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
747 PM MST MON JUL 11 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
NORTHEAST ARIZONA...

WINDS HAVE WEAKENED TO BELOW RED FLAG WARNING CRITERIA FOLLOWING
SUNSET. IN ADDITION, WITH EVENING COOLING, RELATIVE HUMIDITY
VALUES WERE ON THE RISE. AS A RESULT, THE RED FLAG WARNING THAT
WAS IN EFFECT FOR PORTIONS OF NORTHEAST ARIZONA WILL BE ALLOWED
TO EXPIRE AT 800 PM MST.

$$


MCCOLLUM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jul 10, 9:19 PM MST, 6 hours 26 minutes earlier.

Area forecast discussion, Jul 10, 9:19 PM MST, 6 hours 26 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
919 PM MST SUN JUL 10 2016

.SYNOPSIS...A dry southwest flow regime will remain over northern
Arizona through Friday with dry and breezy weather on the way. A
weather disturbance brushing Arizona Monday will bring hazardous
fire weather conditions to portions of northern Arizona.

&&

.UPDATE...Clear skies are in place across Arizona with the
southwest winds rapidly dying down. Look for another breezy day
tomorrow afternoon with near critical fire weather conditions
possible from the Little Colorado River Valley northeastward
to the Chuska Mountains. The previous forecast looks good and no
changes were made.

&&

.PREV DISCUSSION /300 PM MST/...Deep layer high pressure aloft
will persist across Texas and northern Mexico through Friday. Look
for this pattern to bring near normal daytime temperatures, breezy
daytime winds and dry weather to northern Arizona over the coming
week.

There will be a heightened fire weather threat from this afternoon
into Monday due to a passing weather disturbance producing
stronger winds. Look for southwest winds of 15 to 25 mph gusting
to 30 to 40 mph from the Mogollon Rim northward until around
sunset. A Red Flag Warning is in effect until 800 PM MST
primarily from Interstate-40 northward. Behind the disturbance on
Monday, portions of northern Arizona will still see southwest
winds in the 15 to 25 mph range with gusts to 30 mph. As a result,
a Fire Weather Watch has been issued for the northeast corner of
the state.

Next weekend...Models show monsoon moisture creeping northward as
a strong high pressure system builds over the continental and
southwest United States. Doesn't look like a big push just a
slight chance of thunderstorms over the White Mountains next
Saturday and Sunday. We'll keep you posted as details come into
focus.

&&

.AVIATION...For the 06Z package...Expect VFR conditions under
mostly clear skies for the 24 hour forecast period. Gusty
southwest winds will develop again Monday afternoon, especially
across NE Arizona. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Windy and dry conditions will persist early this
week. A Fire Weather Watch has been issued for portions of
northeastern Arizona on Monday.

Wednesday through Friday...Dry weather will continue with less wind
and near average temperatures.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Monday morning through Monday evening
FOR AZZ111>114-140.

&&

PUBLIC...Mottice/McCollum
AVIATION...Mottice
FIRE WEATHER...KD

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Jul 10, 3:01 PM MST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
301 PM MST SUN JUL 10 2016

AZZ004>007-009>014-039-040-110630-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
301 PM MST SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA AND NORTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONGER WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE NORTHERN THIRD OF ARIZONA FROM LATE MORNING THROUGH
AFTERNOON. A RED FLAG WARNING IS IN EFFECT UNTIL 800 PM MST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WINDS ARE EXPECTED ACROSS THE NORTHEAST CORNER OF ARIZONA ON
MONDAY. WARM AND DRY CONDITIONS WILL CONTINUE. AS A RESULT, A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Arizona, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.